Posted By Colleen on December 24, 1998 at 16:36:21:
I am a 28 year old healty female. I just had mitral valve repair on Dec. 8th at the Cleveland Clinic. I was released from the hospital with a perfect repair. Eight days later I went into atrial fibrillation. I was admitted locally in Michigan and went through three unsuccesful conversion attempts while on a Procan drip. I do not think my levels were quite theraputic and my hemoglobin was low too due to the surgery. I was told that for those reasons and that the heart muscle is "irritated" due to surgery is the reason why I am not converting. I was put on Coumadin and Cordarone Monday this week and was sent home today, the 24th. I have been told all this week that my heart monitor was showing short spurts of regular rhythms (p-waves) and that this is a good sign towards conversion on my own. I will try the Cordorone for a month and if it fails to convert me then I have to return for an electrical cardioversion.
Do the short spurts of regular rhythm really mean anything? Is this in my favor? How common is this really? I am very worried that I will not come out of this. This is my first surgery to correct my mitral valve stenosis. I did have atrial fib in 1995 and was converted the first time. Please help.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.